Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 7, 2000, 3:25 PM MDT for Huerfano County, Colorado. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 7, 2000, 3:25 PM MDT (21:25 UTC)
- Expired
- Jul 7, 2000, 4:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:30 PM MDT | Hail 1.25 | Walsenburg, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 072126 SVRPUB COC055-072230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES THE CITY OF WALSENBURG * UNTIL 430 PM MDT * AT 325 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM OVER WALSENBURG...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY OF... EASTERN HUERFANO COUNTY AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICjE IN PUEBLO. LAT...LON 3769 10493 3751 10477 3778 10446 3784 10477
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:55 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 7, 1:55 PM MDT, 1 hour 30 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 155 PM MDT FRI JUL 7 2000 FORECAST CONCERN WILL BE PRECIP CHANCES. HAVE VERY LITTLE TO ADD TO OR CHANGE FROM THE MORNING DISCUSSION/FORECAST AS TYPICAL SUMMER PATTERN CONTINUES. BROAD UPPER RIDGE WILL REMAIN OVER THE CENTRAL PLAINS...WITH UPPER TROUGH OVER THE WEST COAST. MID AND UPPER LEVEL MOISTURE STREAMING NORTHWARD AROUND THE WRN EDGE OF THE RIDGE WILL CONTINUE THROUGH THE WEEKEND AND MOST LIKELY INTO NEXT WEEK. BEST TSRA CHANCES IN THE MOUNTAINS...LEAST CHANCE OVER THE FAR EASTERN PLAINS. SHORT TERM...CONVECTION BUILDING OVER THE MTNS APPEARS TO HAVE A MORE NORTH THAN NE DRIFT. IF TREND CONTINUES...MAY DROP POPS ENTIRELY FOR FAR EASTERN PLAINS. LEE TROUGH HAS KICKED UP SOUTH WINDS OVER THE PLAINS THIS AFTERNOON...AND WITH PATTERN CHANGING LITTLE...WILL GO AHEAD AND MENTION FOR SATURDAY. LOOK AT WATER VAPOR LOOP AND DOWNSTREAM OBSERVATIONS SUGGESTS A SLOW INCREASE IN MOISTURE SAT/SUN...WITH PERHAPS A LITTLE LESS ON MON AS AVN/MRF RETROGRADE THE RIDGE SLIGHTLY WESTWARD. STILL NOT ENOUGH RH TO MENTION MORE THAN SLIGHT TSRA CHANCES AT THIS POINT. A FEW MORE CLOUDS MAY KEEP TEMPS DOWN SLIGHTLY...WITH AXES SIMILAR TO TODAY FOR THE NEXT FIVE DAYS OR SO. .PUB...NONE. PETERSEN
In the hours before
Special weather statement, Jul 7, 12:08 PM MDT, 3 hours 17 minutes before
COZ058>081-072000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1208 PM MDT FRI JUL 7 2000 ...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AND WILL CONTINUE INTO THE EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND ADJACENT PLAINS...GENERALLY ALONG AND WEST OF INTERSTATE 25 FROM WALSENBURG TO TRINIDAD. SEVERE WEATHER IS NOT EXPECTED. WITH THE CONTINUED HOT AND MAINLY DRY WEATHER...THE FIRE DANGER ACROSS MUCH OF THE AREA WILL REMAIN HIGH. HIKERS...CAMPERS AND OTHER OUTDOOR ENTHUSIASTS...ARE STRONGLY URGED TO USE EXTREME CAUTION WHEN HANDLING FIRES...AND SHOULD CONSIDER REFRAINING FROM LIGHTING CAMPFIRES UNTIL THE FIRE DANGER DECREASES. AVOID TOSSING CIGARETTES AND OTHER LIT MATERIALS OUT OF YOUR VEHICLE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.